| Catalog Number |
323.027 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(6).Device history records review was conducted.The report indicates that the: part: 323.027 lot: 2742611, manufacturing location: (b)(4), manufacturing date: 14.July 2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the threaded tip of two drill sleeves broke off.The issue was detected on (b)(6) 2017.It's unknown when the breakages occurred.But there was no patient involvement.Complaint involves 1 part.This report is 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.An investigation was performed for the subject device (lcp drill sleeve 3.5 f/drill bit ø2.8, part number 323.027, lot number 2742611): the investigation of the complained lcp drill sleeves, has shown that a part of the threaded tip section broke off.The part / pieces is for further investigation not available.The rest of the instruments are in good condition, besides of some wear signs.Because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.The review of the manufacturing documents shows that there were no issues during the manufacture of the products that would contribute to this complaint condition.The lot was manufactured according to our specifications.The fracture surface is homogenous what indicates for material conformity.Unfortunately, we are not able to determine the exact cause of this complaint.Based on the provided information we only can assume that the instrument broke due to a mechanical overloading situation, in combination with extended lateral stress.The hardness after the hardening procedure were also within the specification.It was also found, that the right material was used for manufacturing of the products.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances.Unfortunately, we are not able to determine the exact cause of this complaint.Based on the provided information we only can reasonably conclude that the instrument broke due to a mechanical overloading situation, in combination with extended lateral stress.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative